Discussions By Condition: Gastrointestinal conditions

Dull stomach ache, hunger? gas?

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: roamingrichy
  • July 16, 2010
  • 00:34 PM

Dear All,
I am new to this blog, so my apologies if this is being posted in the wrong section.
I am an Englishman living in Madrid, Spain and have, for the past 3 weeks nearly, had a virtually continuous stomach ache. It all began after having a few beers in the evening (which I've now stopped altogether), and generally after eating. It got to a point where the ache was just dull, a feeling of hunger and a need to pass wind. I have visited the emergency room on 2 occasions (I am an extremely nervous person), and was told I could have an ulcer or H.Pylori. I was given some tablets to take (Maalox and Omeprazol). However, these tablets did little good. I then returned and they gave me a blood test, an xray and a urine test. They revealed very little apart from the xray which indicated I was extremely bloated due to trapped gas. I was given something for that also. 5 days later the specialist saw me (yesterday), and after a quick prod and poke, said that I had trapped gas whcih along with the nerves was causing all the pain. He told me to continue taking the anti-gas tablets along with the Maalox, and to stay away from all fatty foods and carbonated drinks (inc alcohol). I have to go back in 11 days to carry out a urea test for H.Pylori. However, the doc seemed to think it was nothing serious or anything to worry about. Unfortunately being such a pessimistic person I disagree and feel it could be serious.
My question to you all is can trapped gas cause such discomfort for such a continual length of time. After this weekend it will be the 4th week with this pain. I know my nerves don't help matters, but how long can this go on for? It's just such a dull annoying pain that doesn't go away, not even after eating (although this alleviates it a little). I sleep fine at night, have no problems in the bathroom, have not vomited nor feel nausea.
I would appreciate any help or advice you can offer. I know this is only my first post, but I'm feeling so ***n low at the moment, I'm willing to try anything.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?